MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an apollo catheter that was noted to be leaking onyx during the procedure and broke during retrieval.The patient was undergoing an onyx embolization procedure to treat an occipital arteriovenous malformation (avm).Vessel tortuosity was minimal.The procedure was performed via femoral access and the access vessel diameter was 8mm.It was reported that all devices were prepared and the catheter flushed as indicated in the instructions for use (ifu).During onyx injection, it was observed that resistance was relatively significant.After the injection of onyx, it was found that the distal end of the apollo catheter was embedded in the onyx but the onyx did not reflux back to the detachment point.It was then difficult to retrieve the catheter.Under fluoroscopy, the middle section of the apollo was observed to be leaking onyx at about the v4 segment and it was suspected the apollo catheter was ruptured.The surgeon continued pulling back the apollo slowly for withdrawn and it was able to be withdrawn.However, it was observed that the catheter soft distal segment had broken rather than detaching at the detachment point.No vasospasm was observed.The withdrawn portion of the catheter was measured to be about 147cm.A non-medtronic stent retriever was used to successfully remove the leaked onyx from the unintended vessel location.Fluoroscopy showed about 10cm of the apollo catheter remained in the patient's vessel.After removal the of the leaked onyx, the patient had no further adverse symptoms.
 
Event or Problem Description
The patient's weight was reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12689495
Report Number2029214-2021-01330
Device Sequence Number4051438
Product Code MFE
UDI-Device Identifier00847536006010
UDI-Public00847536006010
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberA961457
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/25/2021
Supplement Report FDA Received Date11/23/2021
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale
Patient Weight65 KG